Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 9, 2016, 8:39 AM CDT for Rice County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2016, 8:39 AM CDT (13:39 UTC)
- Expired
- Jun 9, 2016, 9:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
County Rice County, MN
The radar
The Minneapolis radar (KMPX), 71 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.7 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WWUS83 KMPX 091339
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 AM CDT THU JUN 9 2016
MNZ077-078-091415-
GOODHUE-RICE-
839 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICE AND SOUTHWESTERN
GOODHUE COUNTIES...
AT 839 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FARIBAULT
AIRPORT...OR NEAR FARIBAULT...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FARIBAULT...KENYON...NERSTRAND...FARIBAULT AIRPORT...RUSKIN...WASTEDO AND
BOMBAY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 55 AND 65.
LAT...LON 4431 9344 4441 9340 4441 9284 4420 9290
4419 9295 4419 9306
TIME...MOT...LOC 1339Z 282DEG 23KT 4435 9328
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:27 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 9, 6:27 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 627 AM CDT THU JUN 9 2016 .SHORT TERM...(Today and tonight) Issued at 324 AM CDT Thu Jun 9 2016 Thunderstorms continued to form along a strong theta-e (85-70H) gradient across southern Minnesota overnight. Although most of the thunderstorms were sub-severe, a few produced up to one inch hail, but the majority of the hail stones were dime to nickel size. The strong theta-e advection will slowly subside this morning as the low level jet veers to the east-southeast and weakens. This will lead to the thunderstorm chances diminishing to a very low probability by noon. Additional thunderstorms will still be possible in far southeast/south central Minnesota as well as portions of east central Minnesota and west central Wisconsin this afternoon. Further to the west, the cap will strengthen leading to a very muggy day as temperatures rise into the 80s and lower 90s. Afternoon heat indices in western Minnesota will approach 95 degrees during the afternoon. Not much change overnight as the strong cap will hinder thunderstorm development across southern Minnesota. However, this cap weakens considerably in central Minnesota and west central Wisconsin, which will lead to a continued threat of additional thunderstorms this evening and overnight. .LONG TERM...(Friday through Wednesday) Issued at 324 AM CDT Thu Jun 9 2016 Friday...Potent warm front will lift north across the area during the day Friday, leading to another surge of warm air but also moist deep South air into the region. Highs will push into the upper 80s to mid 90s for much of the coverage area. With dewpoints expected to climb to the upper 60s to lower 70s, heat index values to increase to near 100 Friday afternoon. However, this scenario will develop in conjunction with a flattening upper level ridge while a potent shortwave trough axis rounds the western periphery of an eastern Canadian upper level low. This trough dropping through Manitoba and western Ontario will work with a surface low over western Ontario to enhance lift. While some storms may be ongoing early in the day, the thinking is that some partial clearing behind the warm front will allow for added instability for later in the day. Storms are then expected to develop late afternoon in the Dakotas, specifically near the Fargo area, which may then drive southeastward behind the warm front across central and southeastern Minnesota into southwestern Wisconsin. Still some uncertainty in the development of a MCS but there is enough confidence to warrant a Slight Risk for much of the coverage area in the Day 2 Severe Weather Outlook. Saturday...Another large-scale ridge will develop across the central United States Saturday and Saturday night, mitigating any storm development. In addition, the cold front associated with the aforementioned warm front will drop through the region by daybreak Saturday morning, resulting in a more stable airmass for the area. Highs will still run warm, into the upper 80s to lower 90s, and heat index values into the 95 to 98 degree range. Despite the instability in place, strong capping aloft will prevent convection from developing so a dry day is expected. Sunday through Wednesday...A more unsettled pattern is expected for the first half of next week as a large trough moves onshore the western United States and slowly evolves to a cutoff low in the 4-Corners region. Prevailing SW to NE flow over the area followed by the upper low moving into the Upper Mississippi River Valley region will spell periodic chances for showers and thunderstorms over much of the first half of next week. Still a bit early to pin down any one day over another so have capped precipitation chances in the 40s percent at this time. Temperatures will go on a gradual cooling trend as the upper low moves towards and over the region, bumping highs back down into the 70s by midweek. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 625 AM CDT Thu Jun 9 2016 Confidence remains high through 18z that thunderstorms in eastern Minnesota will weaken and dissipate between 12-15z with VFR conditions and a east-southeast wind of 5 to 15 kts continuing. Confidence on redevelopment of tsra this afternoon remains low in Minnesota, but higher in western Wisconsin. Confidence on redevelopment is associated with the amount of instability and if a strong cap breaks this afternoon. KMSP... Confidence is high that thunderstorms will hold near the airport through 1330z, with vsbys as low as 2sm for a 15 min period. However, predominately it should remain VFR. The main forecast concern this afternoon is with redevelopment. Later shifts will need to evaluate local boundaries and the amount of instability and if thunderstorms can develop. Winds will hold from the east- southeast around 10 kts through most of the taf period. /OUTLOOK FOR KMSP/ SAT...VFR. Winds N-NE 5 kts. SUN...VFR. CHC TSRA late. Winds SE 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...JPC AVIATION...JLT
Hazardous weather outlook, Jun 9, 3:40 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 340 AM CDT THU JUN 9 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 340 AM CDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS CENTRAL AND SOUTHEAST MINNESOTA INTO WESTERN WISCONSIN THIS MORNING. SOME STORMS MAY CONTAIN HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING BUT THE THREAT FOR SEVERE WEATHER IS LOW. THIS AFTERNOON...HIGH TEMPERATURES INTO THE LOWER 80S TO LOWER 90S WITH HIGH DEWPOINTS WILL PRODUCE HEAT INDEX VALUES BETWEEN THE UPPER 80S AND UPPER 90S. THERE IS AN ELEVATED RISK FOR HEAT ILLNESSES FOR THOSE SPENDING TIME OUTDOORS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FOR MAINLY CENTRAL AND EASTERN MINNESOTA INTO WESTERN WISCONSIN FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THIS ACTIVITY WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR THE FIRST HALF OF NEXT WEEK BUT SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME. HIGH HEAT AND HUMIDITY ARE EXPECTED FRIDAY ACROSS THE REGION WITH HEAT INDICES EXPECTED TO REACH 95 TO 100 DEGREES. THERE IS AN ELEVATED RISK FOR HEAT ILLNESS FOR THOSE SPENDING TIME OUTDOORS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 9, 7:57 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 AM CDT THU JUN 9 2016
MNZ065-066-091345-
RENVILLE-MCLEOD-
757 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MCLEOD AND
NORTHEASTERN RENVILLE COUNTIES...
AT 757 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKESIDE...OR 9
MILES WEST OF HUTCHINSON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...BROWNTON...SUMTER...LAKESIDE...BISCAY...LAKE MARION REGIONAL
PARK AND HUTCHINSON AIRPORT.
THIS INCLUDES U.S. HIGHWAY 212 BETWEEN MILE MARKERS 107 AND 115.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4466 9427 4484 9467 4489 9463 4489 9456
4486 9417 4471 9424 4471 9426 4469 9425
TIME...MOT...LOC 1257Z 287DEG 22KT 4487 9457Special weather statement, Jun 9, 8:04 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 AM CDT THU JUN 9 2016
MNZ060-068-091345-
CARVER-HENNEPIN-
804 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARVER AND
SOUTHWESTERN HENNEPIN COUNTIES...
AT 804 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WATERTOWN...OR
16 MILES SOUTH OF BUFFALO...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EDEN PRAIRIE...MINNETONKA...EDINA...SHAKOPEE...CHASKA...CHANHASSEN...
HOPKINS...MOUND...ORONO...VICTORIA...MINNETRISTA AND WATERTOWN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 124 AND 126.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 149 AND 162.
LAT...LON 4494 9391 4498 9388 4498 9377 4499 9376
4496 9356 4491 9335 4480 9350 4479 9358
TIME...MOT...LOC 1304Z 286DEG 24KT 4494 9380Special weather statement, Jun 9, 8:25 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 AM CDT THU JUN 9 2016
MNZ075-091400-
NICOLLET-
825 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NICOLLET COUNTY...
AT 825 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW SWEDEN...OR
13 MILES NORTHEAST OF NEW ULM...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. PETER AND NORSELAND.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 66 AND 68...AND
BETWEEN MILE MARKERS 70 AND 76.
LAT...LON 4439 9434 4445 9431 4446 9394 4445 9393
4442 9393 4439 9396 4438 9395 4436 9396
4434 9394 4430 9398
TIME...MOT...LOC 1325Z 283DEG 23KT 4441 9423Special weather statement, Jun 9, 8:28 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
828 AM CDT THU JUN 9 2016
MNZ060-069-070-091415-
SCOTT-DAKOTA-HENNEPIN-
828 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
NORTHEASTERN SCOTT AND NORTHWESTERN DAKOTA COUNTIES...
AT 828 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHANHASSEN...OR
16 MILES SOUTHWEST OF MINNEAPOLIS...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...APPLE
VALLEY...EDINA...SHAKOPEE...INVER GROVE HEIGHTS...SAVAGE...CHANHASSEN AND
PRIOR LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 82 AND 88.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 108 AND 123.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 155 AND 160.
LAT...LON 4479 9358 4481 9352 4486 9352 4489 9348
4481 9309 4461 9325
TIME...MOT...LOC 1328Z 298DEG 25KT 4484 9356Special weather statement, Jun 9, 8:37 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 AM CDT THU JUN 9 2016
MNZ066-067-091430-
SIBLEY-MCLEOD-
837 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MCLEOD AND NORTH
CENTRAL SIBLEY COUNTIES...
AT 837 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BROWNTON...OR 10
MILES SOUTH OF HUTCHINSON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GLENCOE...ARLINGTON...BROWNTON...STEWART...GREEN ISLE...SUMTER...NEW
AUBURN...PLATO...LAKE MARION REGIONAL PARK AND GLENCOE AIRPORT.
THIS INCLUDES U.S. HIGHWAY 212 BETWEEN MILE MARKERS 102 AND 127.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4472 9450 4475 9450 4482 9447 4481 9402
4468 9399 4458 9402
TIME...MOT...LOC 1337Z 282DEG 24KT 4474 9437Special weather statement, Jun 9, 8:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 AM CDT THU JUN 9 2016
MNZ077-078-091415-
GOODHUE-RICE-
839 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICE AND SOUTHWESTERN
GOODHUE COUNTIES...
AT 839 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FARIBAULT
AIRPORT...OR NEAR FARIBAULT...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FARIBAULT...KENYON...NERSTRAND...FARIBAULT AIRPORT...RUSKIN...WASTEDO AND
BOMBAY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 55 AND 65.
LAT...LON 4431 9344 4441 9340 4441 9284 4420 9290
4419 9295 4419 9306
TIME...MOT...LOC 1339Z 282DEG 23KT 4435 9328The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:55 PM CDT | Special Weather Statement | MPX | Kandiyohi | 35 min |
| Jun 8, 10:46 PM CDT | Special Weather Statement | MPX | Kandiyohi | 44 min |
| Jun 9, 1:00 AM CDT | Special Weather Statement | MPX | Le Sueur | 2 hr |
| Jun 9, 1:34 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 26 min |
| Jun 9, 1:58 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 32 min |
| Jun 9, 2:14 AM CDT | Special Weather Statement | MPX | Scott | 46 min |
| Jun 9, 2:46 AM CDT | Special Weather Statement | MPX | Scott | 119 min |
| Jun 9, 2:57 AM CDT | Special Weather Statement | MPX | Dakota | 48 min |
| Jun 9, 3:28 AM CDT | Special Weather Statement | MPX | Carver | 47 min |
| Jun 9, 3:40 AM CDT | Special Weather Statement | MPX | Dakota | 50 min |
| Jun 9, 3:56 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 34 min |
| Jun 9, 4:29 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 14 min |
| Jun 9, 7:52 AM CDT | Special Weather Statement | MPX | Dakota | 23 min |
| Jun 9, 7:57 AM CDT | Special Weather Statement | MPX | McLeod | 48 min |
| Jun 9, 8:04 AM CDT | Special Weather Statement | MPX | Carver | 41 min |
| Jun 9, 8:25 AM CDT | Special Weather Statement | MPX | Nicollet | 35 min |
| Jun 9, 8:28 AM CDT | Special Weather Statement | MPX | Scott | 47 min |
| Jun 9, 8:37 AM CDT | Special Weather Statement | MPX | McLeod | 53 min |
| Jun 9, 9:41 AM CDT | Special Weather Statement | MPX | Le Sueur | 34 min |
| Jun 9, 9:54 AM CDT | Special Weather Statement | MPX | Goodhue | 51 min |
| Jun 9, 3:18 PM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 21 more | 30 hr |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.